Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having brown patches on chest. What can be done for this?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi Doctor,
From the last 1 month or so I have noticed that there are some brown patches on my chest. These were not present earlier, now suddenly I could see them appearing. What can be done for this? Also could you please prescribe a good ointment for under eye dark circles.

Thank You.
Posted Sat, 18 May 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 47 minutes later
Thanks for writing to us.
The brown patches on your chest could be fungal infection, pityriasis versicolor, post inflammatory hyperpigmentation etc. I would be in a better position to answer if you could upload an image of concerned area.

As far as dark circles are concerned
Improve sleeping pattern, take at least 8 hours sleep
Avoid visual strain from TV laptop
Get your HB and thyroid profile done as anemia and thyroid disorder can lead to dark circles
Take nutritious diet
Apply wundereye cream twice in a day
Youmay also take arginine, Kojic acid or Glycolic acid peels to reduce your dark circles.
Dark circles take long time to respond, so you have to be patient.
Take care
Above answer was peer-reviewed by
Follow-up: Having brown patches on chest. What can be done for this? 47 hours later
Hi Doctor,

Thank you so much for your response.
I have attached images of the affected area. These patches appear on the left side of my chest.

Could you please advise.

Answered by Dr. Kalpana Pathak 26 hours later
Thanks for uploading the image. I have gone through the attached images. Though the images are not very clear but the lesions look slightly greyish or slate blue in color. The cause for such pigmentation could be lichen planus pigmentosus, use of fragrant cosmetics/ perfumes( berloque pigmentation) and very rarely in your case becker's nevus as this nevi usually presents in adolescence or teenage. Sometimes drugs like antibiotics, painkillers too can cause sensitivity and pigmentation.
I would advise that for the pigmentation, you consult a dermatologist nearby so that be properly examining the lesion , an appropriate diagnosis can be made.
In the meanwhile, you may apply pigmentation reducer cream like skinlite over the lesion in night.

Hope that helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor